Aa
A
A
Close
976897 tn?1379171202
scary moment
I'm hoping that someone can perhaps give some ideas as to what may have happened to me the other day.
I was in my kitchen for about 30 mins and walked through to the living area. While walking my vision did something
it has never done before, the whole image was tilting one way, and then the other. If you imagine the image of your eyes on a television screen, is was like someone was raising the right side, lowering it, then raising the left side and lowering it. I felt really dizzy, so dizzy that I had to drop to the floor and lay down. My first thought was my heart, so I felt my pulse but it was strong and very regular, around 70. I just shut my eyes and relaxed and after about 5 minutes I felt fine again and was able to get up. I'm pretty sure that it wasn't a blood pressure issue, I've experienced both low and high BP and this felt different. I had no nausea either but the impact of whatever it was, was very quick. I have looked at symptoms for TIA, but it mentions blurred vision, whereas mine was tilting up and down. I tried speaking and had no trouble with words, no slurring. My legs and arms felt fine, I was just too dizzy to feel stable on my legs. I did think about perhaps sugar levels in the blood, but can this cause such a rapid reaction and recovery? This has never happened before and thank goodness, it hasn't occurred since. I assume if it was a TIA, then there's no way to detect it? because it rectified itself, unless other vessels have compensated and the clot is still there? It was a rather scary moment, but I did manage to remain calm, I know from experience with my heart that remaining relaxed is a key thing. Does anyone please have any thoughts?
Just to add, I had no temperature, no sweating, no nausea. I had eaten a sandwich about 5 mins before it happened. It was the tilting of my vision which concerned me most, I've never heard of it or believed it possible.
Cancel
5 Answers
Page 1 of 1
159619 tn?1318997813
Sounds like vertigo, it can come on very quick and do everything you describe, My wife has these exact symptoms. Ask your doctor,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
187666 tn?1331176945
There are difference causes of vertigo that are related to the inner ear. Infections, fluid, etc.  We have little crystal type things in there that if they shift into a wrong position will cause a spell of vertigo. Some people battle it daily. I hope that's all that happened in your case. Best bet is to be sure to mention it to your doctor.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
976897 tn?1379171202
I wonder. Your idea of vertigo has made me remember something which happened just before I went to the kitchen and makes sense. I was playing a computer game, a shoot em up and was watching another player through is eyes on the screen. He was jumping about, and spinning around very fast indeed and I noticed how watching him started to make me feel nauseous so that's when I went to the kitchen to make a sandwich for lunch and settle down. Perhaps this triggered something. Thank you for a great reply, I will mention it to my doctor.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I agree that it does sound like a brief, transitory attack of vertigo.  I have had more severe attacks in which I could barely walk to my bedroon to lie down, because I felt as if I were on the heaving deck of a ship in heavy seas or on in of those funhouses in which the floor pitches up and down under your feet.  If I had had only the visual part of the experience, it would have been as you describe.  

My own vertigo attacks are migraine-related.  I've had migraines off and on all my life, but the most recent bout of them was triggered by taking a supplement called n-acetyl cysteine.  It used to be thought that migraines were caused by a vascular spasm in the brain, but now they are thought to be caused by a wave of seizure-like electrical activity that moves across the brain.  There is a warning to users of NAC that it can trigger seizures in seizure-susceptible individuals, and sure enough it triggered migraines for me.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
378273 tn?1262101221
I just posted in another forum and happened to see your post. I had a very similar experience the other day. Was sitting at the computer and suddenly I felt very lightheaded, felt hot and my heart starting racing. I got up and forced myself to get dressed (in case I had to go to the ER) my dogs were hovering around me; no doubt sensing something was wrong with me. After a minute or two the lightheadedness went away and the HR was back to normal. I have Afibs, on and off, but that wasn't it, this time, just a very rapid HR. I have been battling off and on vertigo/dizziness  for several weeks. My cardio thinks it may be due to a change of BP medication.The off and on vertigo is unsettling, and I don't drive when I have it, but I don't feel like I'm about to die, which is what I felt when I had this episode similar to yours. I have tried the exercise for the crystal colonization in the ear and it seems to help. My cardio NP did not think the sudden episode of vertigo was a stroke---I did not have the strange visuals you did, but otherwise the symptoms you had were really similar to mine. Hope we can both figure out what is causing this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1480750569
Blank
Netherlands
144586 tn?1284669764
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar universal
Blank
Paxiled commented on Green Tea and Green T...
Dec 10
8958586 tn?1481364312
Blank
SmokeFree4Me frustrated & confused. Comment
Dec 10
Avatar universal
Blank
jimgreg on now 400 mg of lamctal,,a... Comment
Dec 09
Heart Disease Community Resources